Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Had intercourse after periods. Burns while urinating and spotted blood like mucus. What's wrong?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Hi about three days after my period ended I had sexual intercourse. A day after i kept needing to use the bathroom and every time I urinated it would burn, hurting my abdomen. Also I spotted a blood like mucus.
Posted Mon, 20 Aug 2012 in Women's Health
Answered by Dr. Hema Yadav 1 hour later
Thanks for posting your query.
Your symptoms are suggestive of a cefpodoxime etc depending on the urine test results.
I would advise you to consult your doctor & get a urine routine and culture test done .
Depending on the clinical examination your doctor might start a urinary alkaliser ( for reducing burning ) , an antispasmodic analgesic for pain and a course of antibiotic.
The blood tinged mucus can be from coming from your vagina rather than in urine and as it's been less than a week since your periods ended its not very significant .But if you get continued spotting or blood tinged mucus then there is a possibility of a vaginal infection too ( genitourinary infection) for which additional local vaginal pessary tablets might be prescribed by your doctor .
Please do not worry and do consult your doctor for better relief.
Meanwhile remember to drink lots of water and maintain good genital hygiene for faster relief.
Warm sitz baths may provide some soothing relief too.
Hope I have answered your query .
Kindly accept my answer if you have no further queries.
Wishing your speedy recovery .
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor